Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Apr 1, 2021, 7:35 AM EDT for Berkeley County, South Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 7:35 AM EDT (11:35 UTC)
- Expired
- Apr 1, 2021, 1:17 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
844 WWUS72 KCHS 011135 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 735 AM EDT Thu Apr 1 2021 SCZ045-011800- /O.NEW.KCHS.LW.Y.0004.210401T1135Z-210401T1800Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 735 AM EDT Thu Apr 1 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots. Waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
1 follow-up statement
128 WWUS72 KCHS 011717 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 117 PM EDT Thu Apr 1 2021 SCZ045-011830- /O.CAN.KCHS.LW.Y.0004.000000T0000Z-210401T1800Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 117 PM EDT Thu Apr 1 2021 ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 1, 4:20 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 1, 4:20 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
420 AM EDT Thu Apr 1 2021
.SYNOPSIS...
A strong cold front will shift offshore early this morning,
followed by dry and cool high pressure building across the
region through the weekend. Warmer conditions will then return
early through the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Over the early morning hours, a cold front will quickly move through
the area and should be comfortably offshore shortly after daybreak.
Ahead of the front, there could be light showers, mainly across the
coastal waters. Though, no accumulation is expected. Thereafter,
strong high pressure will build into the region and sunshine should
return by the afternoon as much drier air moves into the area. High
temperatures will be somewhat difficult to pin down as cold air
advection will persist across the region and we will see a much
cooler day. Highs should max out in the low to mid 60s. Strong CAA
will also enhance gusty northwest winds across the area. For most of
the day, expect gusts to be between 20-25 mph. A Lake Wind Advisory
for Lake Moultrie could be needed if winds are a tad stronger than
currently forecast.
Tonight: A quiet, cold and rainfree night is expected. Cold air
advection and clear skies will continue overnight, allowing
temperatures to fall into the low to mid 30s inland and upper 30s to
low 40s just along the coast. A Freeze Warning could be needed, but
as of now, confidence of a widespread freeze is too low. Winds will
likely be too strong and RH's too low for any frost formation.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Friday: Aloft, a high amplitude trough with a north-south axis will
shift off the Eastern Seaboard by late morning, favoring a dry
northwest flow pattern across the Southeast United States. At the
sfc, an expansive area of high pressure centered across the Ohio
River Valley will slowly shift east, eventually becoming centered
just north of the region late overnight. Cold air along the back
edge of the passing trough along with a light northerly sfc wind
along the leading edge of sfc high pressure will result in chilly
temps to start off the weekend. In general, highs will only reach
the low-mid 50s under sunny skies while low-lvl mixing also favors
wind gusts up to 15-20 mph late morning into the afternoon. Light
northerly/calming winds under clear skies will lead to a strong
radiational cooling setup overnight with temps approaching the
freezing mark away from the coast within a few hours of daybreak
Saturday. A Freeze Watch will likely be needed for inland counties.
A Frost Advisory is also not out of the question for locations
closer to the coast and across southern most areas in southeast
Georgia where sfc temps approach the mid 30s late.
Saturday and Sunday: Sfc high pressure will remain centered across
the Southeast United States late weekend and into early next week
while a northwest downsloping pattern persists aloft. The setup will
likely favor a dry but notable warming trend through the weekend
under sunny skies. In general, highs should peak into the low-mid
60s Saturday afternoon, then lower 70s Sunday afternoon. Saturday
night lows will be cooler (upper 30s inland to lower 40s near the
coast) with a strong radiational component in place under clear
skies.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A fairly quiet weather pattern will persist as dry high pressure
remains stretched across the Deep South and Southeast United States
through the middle of next week. A dry cold front will attempt to
approach from the north Sunday night, likely sliding offshore along
the eastern edge of high early Monday. A noticeable warming trend is
expected as mid/upper lvl ridging occurs just west of the area early
week, then slides across the Southeast United States by mid week. In
general, highs ranging in the mid 70s Monday should warm into the
upper 70s/lower 80s Tuesday, then low-mid 80s Wednesday and Thursday
as a southwest sfc wind develops well in advance of a low pressure
system and associated cold front approaching the area late week.
Overnight lows will show the same warming trend, dipping into the
mid/upper 40s Sunday night, then only into the upper 50s/lower 60s
by Wednesday and Thursday night.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Ahead of the cold front this morning, MVFR cigs are possible so
have mention in tempo groups for both KCHS and KSAV. After
daybreak, VFR should prevail. Gusty NW up to 25 knots will be
possible on Thursday afternoon, then up to 15 knots overnight.
Extended Aviation Outlook: VFR conditions will prevail at both CHS
and SAV terminals through early next week. Gusty northwest winds up
to around 15-20 kt are possible Friday afternoon.
&&
.MARINE...
Today and tonight: Early this morning, a cold front will approach
the waters and an enhanced pressure gradient, along with cold
air advection will elevate northwest winds and seas. Small
Craft Advisories will be in effect for all waters, including the
Charleston Harbor. Seas across the outer Georgia waters will be
5-7 ft. Elsewhere, seas will be 3-5 ft, except the Charleston
Harbor. While there could be a slight lull in the winds this
afternoon, SCA's will remain in effect through the
day/overnight.
Friday through Tuesday: Elevated winds/seas will persist across
local waters into Friday with cold air advection in place. Small
Craft Advisories will be ongoing for all waters with north-northwest
wind gusts peaking up to 25-30 kt and seas as high as 5-7 ft early
Friday morning. However, conditions should steadily improve late
Friday morning into Friday afternoon as high pressure centered west
of the region draws closer to the area. Winds/seas should fall below
small craft advisory levels across nearshore waters and the CHS
Harbor first, while lingering 6 ft seas prolong advisory conditions
across offshore Georgia waters into Friday evening. Tranquil
conditions are then expected late weekend and into early next week
with high pressure dominating the weather pattern.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until noon EDT Friday for AMZ330-352-354.
Small Craft Advisory until 2 PM EDT Friday for AMZ350.
Small Craft Advisory until 8 PM EDT Friday for AMZ374.
&&
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPBHazardous weather outlook, Apr 1, 3:50 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 350 AM EDT Thu Apr 1 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-020800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Frost/Freeze: Temperatures could drop to near freezing Thursday night into Friday morning. A Frost Advisory or a Freeze Watch/Warning could be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost/Freeze: Temperatures could drop to near or below freezing Friday night into Saturday morning. A Frost Advisory or a Freeze Watch/Warning could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-020800- Inland Berkeley- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Lake Winds: A Lake Wind Advisory could be required on Lake Moultrie this afternoon as winds increase behind a strong cold front. Frost/Freeze: Temperatures could drop to near freezing Thursday night into Friday morning. A Frost Advisory or a Freeze Watch/Warning could be needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost/Freeze: Temperatures could drop to near or below freezing Friday night into Saturday morning. A Frost Advisory or a Freeze Watch/Warning could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-020800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:23 PM EDT | Areal Flood Advisory | CHS | Charleston | 112 min |
| Mar 31, 8:23 PM EDT | Special Marine Warning | CHS | 112 min | |
| Mar 31, 8:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 59 min |
| Mar 31, 8:45 PM EDT | Special Marine Warning | CHS | 90 min | |
| Mar 31, 8:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Mar 31, 9:13 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Mar 31, 9:23 PM EDT | Special Marine Warning | CHS | 97 min | |
| Mar 31, 10:13 PM EDT | Special Marine Warning | CHS | 40 min | |
| Apr 1, 11:15 AM EDT | River Flood Warning | CHS | Hampton, Jasper | 21 days |
| Apr 1, 3:08 PM EDT | Freeze Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 17 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.